Plan B One Step x2 (27) writes: I’m having quite a bit of a dilemma. My fiance and I had sex on Nov. 26th. After we finished, I noticed that the condom was inside me. I am not on regular birth control ( I have tried several types and they all make me very sick) so out of fear I went & bought the plan b one step and took it 2 days after the incident.
Everything seemed fine & I got a period about 5 days later-on my normal expected date. The period felt like my normal period- and lasted about 6-7 days. Well on Dec 10th we had sex again & this time we noticed the condom broke after my fiance ejaculated!!! Out of fear again I went ahead & took another plan b one step pill about 3 days after the incident.
I got a period about 16 days after taking the pill. It was a normal period just like the previous. My concern is that I now had 2 periods in one month. One on Dec 3rd and another on Dec 29th. Ever since I took those pills I have been feeling nauseous, sore breasts, experiencing occasional vaginal dryness, constant hunger (where I never feel full, even right after eating) and bloatedness. I have also been extremely tired lately. I used to be able to get up at 5-6am and workout & now I can barely make it out of bed at 8.30am to get ready for work.
It has been over a month since I took the 2nd plan b one step pill and I am still feeling these symptoms. I did have sex again on Jan 7th, but it was protected and the condom was good this time! I know I am not pregnant from the 2 sexual encounters where I took plan b one step, but I were to be pregnant from the January 7th incident, wouldn’t it be too early for me to experience pregnancy symptoms? I have been feeling sick since 2 days after the incident. I really don’t know what is happening to me- I feel lethargic, sick & overall plain miserable.
I had went to my obgyn on dec. 11th and had a paps mear- the test came back normal. A few days ago the nausea subsided, but then again yesterday I becamse very nauseous with an elevated temperature and had a killer migraine! To the point where I wanted to cry!!! I took a home pregnancy test yesterday and it came back negative. I really don’t know what to do anymore, my guess is that those 2 doses of plan b one step have caused me to have serious hormonal imbalance…. My ob won’t do a blood/urine pregnancy test until I miss my period (if I ever do) but my period is not due until the end of January. Also, my obgyn prescribed me orthotrycyclean 28 to take, but I cannot start these until my period arrives! Please help!
– – – – – – – –
Dear Plan B One Step x2,
You should be good to go. The symptoms you are describing are most likely a direct result of taking the two massive hormone doses so close to each other (i.e. taking Plan B One Step twice). In the future, I would also strongly recommend you get started on a daily birth control pill (much “nicer” to your body than major hormone mountains and valleys that Plan B will give you) and, if you do have to take Plan B One Step again, try to take it as close as possible to having sex. I usually recommend to take it within 12 hours. Taking it within 48 or 72 hours is ok, but you’ve significantly increased your chances of becoming pregnant the longer you wait.
Hormones act, to a degree, as messengers telling different parts of your body what they are supposed to do. Because of the two monster doses of essentially birth control pills which you gave your body, it’s quite confused at the moment. It will probably take a couple weeks until your body’s cycle adjusts back to normal. If you aren’t feeling better after 2 weeks from now, then I would strongly recommend you contact your doc. Hopefully you’ll get your next period, but sometimes it take another month for your body’s cycles to return to “normal.” Keep us posted :)